ADVERTISEMENT
ADVERTISEMENT

Q. I have a rash that is progressively getting worse. Can you help me identify it?

Answered by
Dr. Meha Malhotra
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 02, 2017 and last reviewed on: Aug 05, 2022

Hello doctor,

I have had a rash for the past two weeks. It is getting progressively worse. It does not itch or hurt, but it is spreading. It started on my stomach. Now, it is on both arms, neck, back, and upper legs. The red dots that have been there for two weeks are larger now than they were originally. After a week from the initial onset, I got more red bumps. I also woke up feeling really ill the other morning. I had gotten adequate sleep but, had a headache in the morning, felt groggy, eyes were irritated, and my nose was running. Can you please help me identify what is wrong and what to do. I am attaching the pictures.

Thank you.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I have read your query and seen the pictures (attachment removed to protect patient identity).

These lesions look like pityriasis rosea. But, to be sure, I need a little more information:

1. Did one big patch appear first, followed by small patches?

2. Do you have any complaint like pain or itching?

3. Did you have any episode of cold or cough recently?

4. Did you apply anything over these lesions?

These details will help confirm the diagnosis. Until then, just apply a moisturizer over them. Do not self-medicate.

Regards.

Hello doctor,

Thanks for replying. The first time I noticed it, I had multiple patches. Each of the patches has turned into more smaller bumps. There is no pain or itching. I woke up feeling like I had a cold or an allergy, the other day. I had a headache, stuffy nose, eye irritation, and felt like I had 'cold-like' symptoms. I have not applied anything over the lesions, although I put on lotion every morning. I do not take any medications except birth control.

#

Hello,

Welcome back to icliniq.com.

Thanks for providing the details.

  • I suggest the following:
  1. You can start applying Mometasone cream twice a day over the problem areas for seven days.
  2. Use a mild soap for bathing.
  3. Apply a cocoa butter based moisturizer over your body.
  4. Please send photos after seven days.
  • This problem has a course of three to four weeks. So, do not worry if the patches increase in number.

Revert earlier if you have doubts.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can I take Nasonex and Zyrtec for sinus block?

.. is correct. The Nasonex (Mometasone furoate) spray removes the inflammation, and Zyrtec (Cetirizine) will eliminate the allergic component. Continue the medicines as advised. If the problem is getting repeated and present for more than three ...   Read full

I have itchy red rashes that wrinkled after applying moisturizer. Please help.

.. share in detail about the onset, progression, and duration of the rash. Is popliteal fossa (shallow depression behind knee joint) or antecubital fossa involved? What is the predominant complaint? Is it itching or burning? Do you have any rash o...   Read full

Please suggest tips for very dry skin.

.. has to be moisturized well soon after a shower. Use a moisturizer which has ceramide in it like Eucerine moisturizer. Apply to body as soon as you come out of a shower. Continue using a moisturizing soap. Avoid hot shower, use warm water. Drink ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.